Forum

Tysabri comment

Hello,i had my 2nd infusion today and it was fine.I dont feel any different,no better or worse but will i get to see any changes.Nurse said it should make a little difference and it will give me a better quality of life which id love as at the moment im like ironman walking,an old woman overtook me in the hospital and i struggled walking to the car.Id be so so happy if i did see any changes no matter how small.Last few relapses destroyed me. Jimmy

hi jimmy

from what i’ve heard people usually know when their infusion is due because they feel rough.

so it must have a good effect.

i’m on tecfidera and it hasn’t made me feel any better, although it cuts the relapse rate by 50% so i’ll persevere.

that’s what you should do.

persevere for another few months and then ask your ms nurse if you haven’t felt any benefit.

wishing you all the best

carole x

Carole,im fairly new to tysabri so il perservere.I perservered with gilenya,which i thought was great but the mri didnt say the same so tysabri is my last hope.Ive no choice but to stick with it.I have no xmas shopping done and i hope to be able to do it.Thanks for the vote of confidence carole… Jimmy

Hi Jimmy, I have my second tysabri infusion in 10 days. I have been told the same as you, it will take a few infusions and a few months but I should feel a little better in time. Fingers crossed it helps both of us and like you I plan to stick with it. Best of luck with ur Xmas shopping and I hope u feel better soon.

I was under the impression that Tysabri may improve your existing symptoms but it may not. I suspect that many of us expect Tysabri to be a miracle worker but for many many people the job it does is the one it was designed for: reducing relapses and reducing relapse severity. Our trouble is that for a lot of people it has made a huge difference to their existing disability. We all got told about ‘the woman who started Tysabri using a wheelchair but after a few infusions she was walking’, or ‘a man couldn’t see due to ON but his vision returned’ or any number of other such stories. Then after 2 or 3 infusions we end up disappointed because it didn’t work like that for us.

I had to stop Tysabri because of LFTs, but I felt totally cheated because of all the stories about people recovering abilities.

I would strongly suggest that as you continue with Tysabri, you will improve your general health because you won’t be having relapses and of course your ongoing disability will be slowed right down due to the lack of relapses. Just don’t expect miracles because not everyone gets them. Any positive benefits you then get will be bonuses.

Sue

1 Like

Jimmy, I really feel for you. My last few relapses before starting on Tysabri holed me below the waterline too. But I haven’t had any more since, and it has been four years (keeping everything crossed, as usual). I wish I could report dramatic improvements. However, the calm and space that being relapse-free gives a person can bring the chance ot concentrate on getting the very best out of the bits that still work and find all possible ways of working around the rest. That sounds like cold comfort, I know. But I have been surprised by how much I can still do, despite the tattered wiring. And I feel very sure that, without Tysabri, my life today would be a whole lot more difficult than it is.

I hope that you do really well on Tysabri. I am so very glad to be on it.

Alison

1 Like

Sue,thats what i expect.Not a miracle drug or anything else.Everyone is different taking it.Dont think personally i will see a major reduction in my symptoms or disability as its role is to reduce relapses and progression.Any bonuses i get will be great but i probably wont notice them anyway.Thanks sue Jimmy

Alison,to be relapse free would be great but the damage the last 2 done have had a bad effect on me just when things were going good for me,i was doin so well and then it was all gone with the relapses so i suppose tysabri might bring an ease and like you said,a reason to work around what i have left.Il try stay positive and keep with tysabri as long as im allowed.Thanks a mil Alison. Happy christmas Jimmy

1 Like

Pops,i felt bad a week before infusion but im not too bad now just a little tired.Glad to hear you were told the same as me and hope it works for us as good as the nurses say.She told me in a week i should be feeling a bit better so as soon as i do im going to brave the madness that is xmas shopping.Best of luck pops, jimmy

Tysabri or no Tysabri, recovery (or as close as one is going to get to recovery) from a bad relapse can take a long old time. In my case, anyway - months and months. All I would say would be, don’t be in a hurry to assume that you have recovered as much as you are going to. The natural forces of recovery are powerful and nature will do its best. And if the medication helps things along, so much the better.

A

1 Like

Alison,i know of that and what people have told me but in my case,its years of recovery and i think that im finished with my recovery and now its time to stop any more damage hence tysabri.I am a positive person and do hope for some recovery and if it does happen a little bit il be grateful.Nature does work in mysterious ways eh. Thanks Jimmy

1 Like

Amen to that.

A

Good luck Jimmy. I’ve heard good things about Ty.

Do stay positive. My sight improved year on year following my major relapse. Hopefully Ty will give your body some breathing space to heal.